Hail, Arapahoe
- When
- June 5, 9:10 PM MST
- Where
- Arapahoe County, 2.24 mi ENE of Walnut Hills
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.590, -104.790
A severe thunderstorm produced quarter size hail near Centenniel.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced quarter size hail near Centenniel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 5, 2:00 PM MST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT SAT JUN 5 2010 .SHORT TERM...ACARS SOUNDINGS FINALLY SHOWING SOME COOLING OF THE CAP AT 500 MB THIS AFTERNOON. IT APPEARS THAT AREAS NEAR THE FRONT RANGE ARE TOO COOL/DRY FOR SURFACE BASED CONVECTION TO BREAK THROUGH THE CAP...THOUGH IT COULD BE CLOSE AND A STRAY LOW CAPE SHOWER WOULD NOT SUPRISE ME. FURTHER EAST THE MOISTURE IS A BIT BETTER THOUGH TEMPERATURES STILL LOOK MARGINAL. WILL STICK WITH THE EARLIER IDEA OF KEEPING SOME POPS OUT ON THE PLAINS AS THE BETTER MOISTURE WILL LOWER THE NEEDED TEMPERATURE AND ALSO GIVE A BIT MORE CAPE. BEST COOLING ALOFT WITH PERHAPS A LITTLE QG FORCING WILL BE NEAR THE NEBRASKA BORDER AFTER MIDNIGHT. PROBABLY NOT ENOUGH CAPE FOR A SEVERE THREAT WITH STILL RATHER WARM MID LEVEL AIR...SHEAR WILL PROBABLY DOMINATE. NOT A SITUATION WHERE THERE IS LOW LEVEL CONVERGENCE TO DRIVE THINGS...SO QUITE POSSIBLE THERE WILL BE NOTHING AT ALL. FOR SUNDAY A COMPLICATED SITUATION AS LOW LEVEL MOISTURE WILL INCREASE A BIT WITH SOUTHEAST WINDS. MODEL SOUNDINGS WITH DEW POINTS IN THE LOW 50S LOOK FAVORABLE FOR SUPERCELLS WITH CAPES OF 1500 TO 3000 J/KG AND GREAT WIND PROFILES. HOWEVER THEY STILL LOOK MARGINAL WITH REGARD TO THE MID LEVEL TEMPERATURES AND WITH SOME RIDGING/WARM ADVECTION AT THAT LEVEL IT SEEMS LIKELY THAT THE MODELS ARE PROBABLY MISSING THE DETAIL OF A SUBSIDENCE INVERSION AROUND 500 MB AGAIN. IF THE INVERSION STRENGTHENS AGAIN IT WILL LIKELY BE ENOUGH TO CAP THE CONVECTION AGAIN...ALTHOUGH THE INCREASED MOISTURE MAY MAKE THIS LESS CERTAIN. WILL KEEP THE CURRENT LOW POPS BUT WITH MORE MOISTURE IT WILL BE MORE OF AN ALL OR NOTHING SITUATION VERSUS THE RECENT CHANCE OF WEAK CONVECTION CASES. .LONG TERM...THE MODELS ARE NOT ADVERTISING ANY HUGE CHANGES IN THE EARLY PART OF THE LONG TERM WITH THE GENERALLY ZONAL FLOW CONTINUING OVER THE STATE. TOWARDS THE END OF THE WEEK A MORE SUBSTANTIAL CHANGE TO THE PATTERN MAY BE IN STORE AS A STRONG CYCLONE MOVES INTO THE INTERMOUNTAIN WEST AND THE ROCKIES. PRIOR TO THAT LARGER SCALE CHANGE THE FASTER FLOW TO OUR NORTH IS FORECAST TO CONTAIN SOME QUICK-MOVING DISTURBANCES THAT WILL PUSH COOLER AIR AND SOME MORE MOISTURE INTO OUR PLAINS ON TUESDAY. THIS SHOULD BRING ABOUT AN INCREASE IN THUNDERSTORM CHANCES TUESDAY AFTERNOON AND EVENING WHICH WILL PROBABLY CONTINUE ON WEDNESDAY AS RESIDUAL MOISTURE REMAINS. DRYING IS EXPECTED THURSDAY AND FRIDAY AS CYCLOGENESIS COMMENCES IN ASSOCIATION WITH THE LARGER SCALE CHANGES ALOFT. TEMPERATURES ARE LIKELY TO BE ABOVE NORMAL THROUGH THE PERIOD WITH MONDAY BEING OBNOXIOUSLY HOT. TRIPLE DIGIT MAXIMUM TEMPERATURES ON THE PLAINS ARE NOT COMPLETELY OUT OF THE QUESTION ON MONDAY. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH SUNDAY. SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. GIMMESTAD/ET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1110 AM MDT SAT JUN 05 2010 COZ030>051-061200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT SAT JUN 05 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WARM AIR ALOFT AND SLIGHT COOLING NEAR THE GROUND IS EXPECTED TO PREVENT THUNDERSTORM DEVELOPMENT THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ON THE NORTHEAST PLAINS. IF STORMS DO DEVELOP THEY COULD PRODUCE BRIEF HEAVY RAIN...HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH MUCH OF THE PERIOD AS HIGH PRESSURE AND A GENERALLY DRY AIRMASS REMAIN OVER THE OUTLOOK AREA DURING THE PERIOD. MONDAY APPEARS TO BE QUITE HOT WITH TEMPERATURES PERHAPS APPROACHING THE CENTURY MARK OVER THE PLAINS. RELATIVELY COOLER TEMPERATURES AND A SLIGHT INCREASE IN MOISTURE MAY INCREASE THE THREAT OF THUNDERSTORMS AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/ET
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 735 PM MDT SAT JUN 5 2010 COZ036-040-041-046-060215- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 735 PM MDT SAT JUN 5 2010 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY DOUGLAS COUNTY AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF DEVILS HEAD...OR 30 MILES SOUTH OF DENVER...MOVING EAST AT 40 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEVILS HEAD...CASTLE PINES...WESTCREEK...THE PINERY...SURREY RIDGE... SEDALIA...PONDEROSA PARK...PERRY PARK...PARKER...LOUVIERS... LARKSPUR...KIOWA...HIGHLANDS RANCH...GREENLAND...FRANKTOWN... ELIZABETH...ELBERT...CASTLE ROCK AND BEVERLY HILLS. LAT...LON 3956 10434 3913 10447 3914 10519 3956 10497 TIME...MOT...LOC 0135Z 290DEG 36KT 3928 10500
The Denver radar (KFTG), 30 km away, was scanning. The volume nearest the first event began at 04:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232623.